MAUDE Adverse Event Report: CONMED SPECTRUM AUTOPASS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED SPECTRUM AUTOPASS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number SMI-02N
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a customer that the smi-02n, spectrum autopass suture passer needle device was used in a rotator cuff repair procedure on (b)(6) 2026, and ¿the needle became jammed and broke inside the patient.¿.The procedure was completed with the use of an alternate same device.Further assessment found ¿the needle fragmented inside the patient, but the fragments were removed using hospital instruments.¿.There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of needle became jammed and broke inside the patient¿ fragments were removed is confirmed.The device will not be returned for evaluation; however, video evidence has been provided.Root cause cannot be determined, however, based upon ifu; a possible cause of this event could be that the needle kinked.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of four reports, regarding eight devices, for this device family and failure mode.During this same time frame 56,417 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised that if the suture passer needle kinks during use, immediately discontinue use and discard.There is an increased risk of needle breakage and unintentional patient injury may result.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
SPECTRUM AUTOPASS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CLASSIC WIRE CUT CO, INC.
28210 constellation road
valencia CA 91355
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key24638964
Report Number1320894-2026-00064
Device Sequence Number9918711
Product Code LXH
UDI-Device Identifier10845854045756
UDI-Public(01)10845854045756(17)300707(10)77193
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMI-02N
Device Lot Number77193
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic